Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 318, NWS Nashville, TN

November 9, 20004 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 1:15 PM CST for 4 counties in Tennessee. It was in force for 60 min. 6 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 1:15 PM CST (19:15 UTC)
Expired
Nov 9, 2000, 2:15 PM CST
In force
60 min
Issued by
NWS Nashville, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 105 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 1:25 PM CSTThunderstorm Wind 50 EGainesboro, TNLaw enforcement reported trees down.
Nov 9, 1:30 PM CSTThunderstorm Wind 50 ECountywide, TNEMA reported trees down around the county.
Nov 9, 1:40 PM CSTThunderstorm Wind 50 EAlgood, TNEMA reported trees down.
Nov 9, 1:45 PM CSTThunderstorm Wind 60 ELivingston, TNEMA and SKYWARN Spotters reported trees down and some roofs blown off. Also some signs were damaged.
Nov 9, 2:00 PM CSTThunderstorm Wind 50 ECountywide, TNHighway department reported a few trees down around the county.
Nov 9, 2:10 PM CSTThunderstorm Wind 50 EJonesville, TNSheriff's office reported a tree was blown down on Jonesville Road. This tree took down some power lines. Two other trees were blown down around the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 091923 COR
SVRBNA
TNC035-049-087-133-137-141-091915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
115 PM CST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  
  FENTRESS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF JAMESTOWN
  OVERTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LIVINGSTON
  PICKETT COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF BYRDSTOWN
  PUTNAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COOKEVILLE

* UNTIL 215 PM CST

* AT 116 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BAXTER...OR ABOUT 11 MILES WEST OF
  COOKEVILLE...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COOKEVILLE AT 125 PM CST
  MONTEREY AT 145 PM CST

A TORADO WATCH IS IN EFFECT UNTIL 400 PM CST.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

LAT...LON 3625 8579 3609 8577 3592 8475 3658 8474
          3675 8515 3664 8580

$$
JBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 9, 10:20 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 AM CST THU NOV 9 2000

LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED
COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER.
BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO
REFLECT LATEST TRENDS.

.BNA...NONE.

MAG

In the hours before

Local storm report, Nov 9, 11:58 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1158 AM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 AM    10 S CLARKSVILLE          TN   WIND DAMAGE
11/09/00   MONTGOMERY                     LAW ENFORCEMENT REPORTED
                                          TREES DOWN
Local storm report, Nov 9, 12:20 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1220 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1210 PM    SPRINGFIELD               TN   WIND DAMAGE
11/09/00   ROBERTSON                      LAW ENFORCEMENT REPORTED
                                          TREES DOWN COUNTY-WIDE
Local storm report, Nov 9, 12:26 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1226 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1230 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES DOWN COUNTY-WIDE

SD
Local storm report, Nov 9, 12:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES AND POWER LINES DOWN
                                          ACROSS EASTERN SUMNER
                                          COUNTY.

1245 PM    HARTSVILLE                TN   WIND DAMAGE
11/09/00   TROUSDALE                      TREES DOWN COUNTY WIDE
                                          REPORTED BY LAW ENFORCEMENT

1245 PM    7 MILES SW LAFAYETTE      TN   WIND DAMAGE
11/09/00   MACON                          TREE DOWN NEAR HILLSDALE
                                          REPORTED BY LAW ENFORCEMENT

SD
Local storm report, Nov 9, 1:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1237 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1250 PM    GALLATIN                  TN   WIND DAMAGE
11/09/00   SUMNER                         TREES AND POWER LINES DOWN
                                          ACROSS EASTERN SUMNER
                                          COUNTY.

1245 PM    HARTSVILLE                TN   WIND DAMAGE
11/09/00   TROUSDALE                      TREES DOWN COUNTY WIDE
                                          REPORTED BY LAW ENFORCEMENT

1245 PM   > 7 MILES SW LAFAYETTE      TN   WIND DAMAGE
11/09/00   MACON                          TREE DOWN NEAR HILLSDALE
                                          REPORTED BY LAW ENFORCEMENT

SD
Local storm report, Nov 9, 1:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
114 PM CST THU NOV 9 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

105 PM    CARTHAGE                  TN   WIND DAMAGE
11/09/00   SMITH                          COUNTY SHERRIFF REPORTED
                                          BUILDING DAMAGE TO A LOCAL
                                          MARKET AT HIGHWAY 53
                                          BETWEEN GORDONSVILLE AND
                                          CARTHAGE. NUMEROUS TREES
                                          DOWN COUNTY-WIDE.

SD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:14 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry31 min
Nov 8, 11:12 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore33 min
Nov 9, 12:02 PM CSTSevere Thunderstorm WarningOHXRobertson, Sumner28 min
Nov 9, 12:32 PM CSTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale28 min
Nov 9, 1:03 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Smith42 min
Nov 9, 1:38 PM CSTSevere Thunderstorm WarningOHXCumberland, White52 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.